MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML ST BULK CONVENIENCE PAK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML ST BULK CONVENIENCE PAK; PISTON SYRINGE
Catalog Number 309701
Medical Device Problem Codes Volume Accuracy Problem (1675); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was foreign matter as well as scale marking issues with a bd syringe 1ml st bulk convenience pak, this was discovered before use.The following information was provided by the initial reporter: material no.309701, batch no.8274580.(2 of 2).It was reported that there was issues with the 1 ml bd syringes slip tip tray.Six were found with different types of contaminants, and one was found with a scale marking issue.Additional information provided by reporter: a brownish foreign matter (dirt) noticed on the plunger of 1ml syringe.This was detected upon opening the tray prior to using for filling.Six empty 1ml bd syringe -slip tip tray were found with different types of contaminants.One empty 1ml bd syringe -slip in tip tray was found with a graduated marking defect.-please note that all of the issues were detected prior to filling products into them so no patient safety was affected.
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that there was foreign matter as well as scale marking issues with a bd syringe 1ml st bulk convenience pak, this was discovered before use.The following information was provided by the initial reporter: material no.309701, batch no.8274580 (2 of 2).It was reported that there was issues with the 1 ml bd syringes slip tip tray.Six were found with different types of contaminants, and one was found with a scale marking issue.Additional information provided by reporter: a brownish foreign matter (dirt) noticed on the plunger of 1ml syringe.This was detected upon opening the tray prior to using for filling.Six empty 1ml bd syringe -slip tip tray were found with different types of contaminants.One empty 1ml bd syringe -slip in tip tray was found with a graduated marking defect.Please note that all of the issues were detected prior to filling products into them so no patient safety was affected.

Brand Name
BD SYRINGE 1ML ST BULK CONVENIENCE PAK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8732277
Report Number1213809-2019-00655
Device Sequence Number2572313
Product Code FMF
UDI-Device Identifier30382903097013
UDI-Public30382903097013
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Catalogue Number309701
Device Lot Number8274580
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;